MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent a percutaneous transluminal angioplasty.The 75% stenosed target lesion was located in the moderately tortuous and moderately calcified shunt.A 6.0mmx40mmx40cm (4f) sterling balloon catheter was advanced for dilation.However, during the first inflation at 14 atmospheres for 10 seconds, the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.No complications were reported, and the patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 28mm from the tip and is approximately 20mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18743930
Report Number2124215-2024-10129
Device Sequence Number12357573
Product Code DQY
UDI-Device Identifier08714729123781
UDI-Public08714729123781
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0032973412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown